Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Was on break from pills, no periods for a week, took pill, got light bleeding. Pregnant?

Hello, just a bit concerned, had my period while on my 7 day break from the pill which i ve been on since i was 16. I have always have heavy periods and while on the pill they start quite quickly, but this month I came off the pill monday and didn t come on till sat, and so took my first pill this morning and the bleeding was very light an I have now stopped bleeding. I read somewhere that tis can happen if your pregnant while on the pill?
Asked On : Thu, 31 May 2012
Answers:  2 Views:  325
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Write your answer here
Dear Ms
It is quite possible that you can have bleeding if you stop taking oral contraceptive pills abruptly. When you took pill again the bleeding of course became less and stopped. It is a normal reaction of endometrium to this drug. In any case you have to do a pregnancy test and to be examined by ultrasound. However, I consider that it is all right but you should be investigated to find out the cause of heave periods. Sometimes it can be treated using phytotherapy.
Yours sincerely
Dr O. Aleksandrov
Answered: Thu, 31 May 2012
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi welcome to HCMForum. contraceptive pills are to be taken from 6th to 30th day. irrespective of the bleeding.
if no bleeding also one should start next course of tablets on the 30th day of the period. if still bleeding also should
start pills. usually first 10days are said to be safe period. so no chance of pregnancy. thanj you.
Answered: Thu, 31 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor